Nebraska, 2003Damaging Wind in Nebraska, May 13, 2003
May 13, 2003 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 13, 1:20 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, May 13, 1:20 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT TUE MAY 13 2003
MAIN FORECAST CHALLENGES ARE OBVIOUSLY SEVERE WEATHER THREAT THIS
AFTERNOON AND EVENING.
MUCH OF CENTRAL AND EASTER NEBRASKA HAS NOW BEEN PLACED IN SEVERE
THUNDERSTORM WATCH 360 WHICH IS IN EFFECT UNTIL 700 PM CDT. LATEST
SURFACE ANALYSIS INDICATED UPPER 50S DEWPOINTS WERE STREAMING NORTH
AHEAD OF A TROUGH OF LOW PRESSURE...MEANWHILE A WARM FRONT EXTENDED
SOUTH THEN EAST TO SOUTHEAST NEBRASKA. LARGE CLUSTER OF SEVERE
STORMS HAS FIRED JUST TO THE RIGHT OF THE WARM FRONT...THUS STORMS
WILL LIKELY REMAIN ELEVATED THROUGH THE EVENING. STEEP MID LEVEL
LAPSE RATES IN CONJUNCTION WITH CAPES APPROACHING 1000 TO 2000 J/KG
WILL ALLOW LINEAR CONVECTIVE COMPLEX TO MOVE EAST SOUTHEAST. PRESENT
INDICATIONS ARE THAT AN ADDITIONAL SEVERE BOX WILL BE NEEDED
DOWNSTREAM LATER THIS AFTERNOON FOR THE MISSOURI RIVER EASTWARD. THE
SYSTEM SHOULD REMAIN RATHER PROGRESSIVE...WITH SEVERE WEATHER THREAT
DIMINISHING BY MIDNIGHT AS ACTIVITY MOVES EAST OF THE FORECAST AREA.
ON WEDNESDAY...AS UPPER LOW AND SECONDARY AREA OF MOISTURE ROTATES
TO OUR NORTHEAST...ABOUT THE NORTHEAST HALF OF THE FORECAST AREA
WILL HAVE A CHANCE FOR SCATTERED SHOWERS WITH NORTHWESTERLY WINDS AT
15 TO 25 MPH POSSIBLE ON THE BACKSIDE OF THE SYSTEM.
THEREAFTER...THAT TRANSLATES EASTWARD WITH SHORTWAVE RIDGING FOR
THURSDAY. NEXT SYSTEM DIGGING INTO THE 4 CORNERS REGION LATE THIS
WEEK APPEARS TO BE HEADING JUST A BIT FURTHER SOUTH. STILL NEED TO
MENTION A CHANCE OF PRECIPITATION ACROSS THE SOUTH HALF OF THE
FORECAST AREA ON FRIDAY...BUT THAT SHOULD DEPART FRIDAY NIGHT.
SATURDAY AND SUNDAY APPEAR TO BE MILD AND DRY WITH SHORTWAVE RIDGING
AGAIN EXPECTED. WINDS SHOULD BE SOUTHEASTERLY THEN SOUTH ON SUNDAY
IN ADVANCE OF THE NEXT SYSTEM TO MOVE IN ON MONDAY AND TUESDAY.
SUNDAY SHOULD BE A VERY PLEASANT DAY...THE WARMEST OF THE WEEKEND
WITH HIGHS 75 TO 80.
.OMA...SEVERE THUNDERSTORM WATCH WESTERN 2/3 OF FORECAST AREA WEST
OF THURSTN TO WAHOO TO BEATRICE UNTIL 700 PM CDT.
VLD
Hazardous weather outlook, May 13, 4:40 PM CST, 1 hour 10 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT TUE MAY 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND
EASTERN NEBRASKA UNTIL 7 PM CDT. A LINE OF SEVERE THUNDERSTORMS
ACROSS NORTHEAST NEBRASKA WILL CONTINUE TO MOVE EAST SOUTHEAST THIS
EVENING. THE SEVERE THUNDERSTORMS WILL THEN MOVE TO FAR EASTERN
NEBRASKA AND SOUTHWEST IOWA AFTER 700 PM CDT. THE STORMS WILL
PRODUCE HAIL PENNY TO GOLF BALL SIZE AND A FEW WIND GUSTS IN EXCESS
OF 60 MPH.
THE STORMS ARE DEVELOPING AHEAD OF AN AREA OF LOW PRESSURE ALONG
AND NORTH OF A WARM FRONT THAT EXTENDS EASTWARD FROM THE
LOW...AND AN ATTENDING COLD FRONT THAT EXTENDS SOUTHWEST INTO
KANSAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON FRIDAY OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AND ALSO ON MONDAY AND
TUESDAY OVER EASTERN NEBRASKA AND SOUTHWEST IOWA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...ESPECIALLY
SOUTH OF A LINE FROM COLUMBUS TO WAYNE.
DEWALD
In the hours before
Special weather statement, May 13, 4:49 PM CST, 1 hour 1 minute before
NEZ011-016-017-030-132315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
549 PM CDT TUE MAY 13 2003
...SEVERE THUNDERSTORM WATCH 360 HAS BEEN CANCELLED FOR KNOX...
PIERCE...ANTELOPE AND BOONE COUNTIES IN NORTHEAST NEBRASKA...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED SOUTHEAST OF THE
MENTIONED COUNTIES...THUS THE SEVERE THUNDERSTORM WATCH WHICH WAS IN
EFFECT UNTIL 700 PM CDT HAS BEEN CANCELLED.
VLD
Local storm report, May 13, 4:51 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
551 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM COLERIDGE NE .75 INCH HAIL
05/13/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 13, 5:14 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
614 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0557 PM COLERIDGE NE 1 INCH HAIL
05/13/03 CEDARLocal storm report, May 13, 5:18 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
618 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM MONROE NE .75 INCH HAIL
05/13/03 PLATTE REPORTED BY STORM
SPOTTER.Special weather statement, May 13, 5:23 PM CST, 27 minutes before
NEZ012-018-031-032-042-132345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
623 PM CDT TUE MAY 13 2003
...SEVERE THUNDERSTORM WATCH 360 HAS BEEN CANCELLED FOR CEDAR...
WAYNE...MADISON...STANTON...AND PLATTE COUNTIES IN NORTHEAST
NEBRASKA...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED SOUTHEAST OF THE
MENTIONED COUNTIES...THUS THE SEVERE THUNDERSTORM WATCH WHICH WAS IN
EFFECT UNTIL 700 PM CDT HAS BEEN CANCELLED.
DEWALD
Local storm report, May 13, 5:26 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
626 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 1 W SNYDER NE 1 INCH HAIL
05/13/03 DODGE REPORTED BY STORM
SPOTTER.Thunderstorm Wind, Dodge
- When
- May 13, 5:50 PM CST
- Where
- Dodge County, 1 mi N of Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.467, -96.500
A thunderstorm wind gust estimated at around 60 mph was reported by a trained storm spotter just north of Fremont.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Iowa, May 13, 200388 injured · $14,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, May 13 to 14, 2003$36,000 · 5.25 in hail · 71 events
- Hail and Damaging Winds in Nebraska, May 13, 2003$125,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Oklahoma, May 13, 2003$53,000 · 1.75 in hail · 29 events
- Flash Flooding and Hail in Kansas, May 13, 20032 in hail · 43 events
- Hail in Texas, May 13, 2003$50,000 · 1.75 in hail · 5 events
- Tornado in Arkansas, May 13, 2003F1 · 1 event
- Tornado in Louisiana, May 13, 2003F1 · 1 event
- Hail in Kansas, May 13, 2003$25,000 · 1.75 in hail · 3 events
- Dust Devil in Texas, May 13, 2003$25,000 · 1 event
- High Wind in Missouri, May 13, 2003$5,000 · 60 kt wind · 19 events
- Flash Flood and Hail in Arkansas, May 13, 2003$10,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357109.